Raredr

Hearing Loss in Cisplatin Treated Patients

David Freyer, DO
Published Online: May 1, 2017


David Freyer, DO, of the Children's Hospital of Los Angeles and professor of pediatrics at Keck School of Medicine, University of Southern California, explains the mechanisms by which hearing loss can occur in children (and adults) treated with cisplatin, a chemotherapy agent commonly used in oncology. 
 
As Dr Freyer explains in this video taken during the ASPHO's 30th Annual Meeting in Montreal, Canada, the ototoxicity can be particular harmful to the survivors of pediatric cancer.
 
Sodium thiosulfate (STS) is a water-soluble thiol compound and acts as a chemical reducing agent. Administration of STS may protect against platinum-induced ototoxicity, as it has been shown in animal models and in patients.


Latest Articles
Dr Michael Davidson of the University of Chicago School of Medicine discusses why a proper diagnosis is so valuable to FCS patients.
CRPS is often difficult to diagnose and in Jones’ case, that was also true. His symptoms appeared suddenly while playing high school football.
At the 2017 NLA Sessions, Rare Disease Report sat with dietician Wahida Karmally from Columbia University to discuss the necessary diet for FCS patients.
Michael Weschler, MD presents data at the 2017 American Thoracic Society Conference that shows the FDA-approved mepolizumab helps in the treatment of EGPA.
$vacMongoViewPlus$ $vAR$